Alert archive / Mississippi / Tornado Warnings in 2024

Tornado Warning 42, NWS New Orleans, LA

December 28, 2024Amite County, Wilkinson County, Mississippi

NWS New Orleans, LA issued this tornado warning at Dec 28, 2024, 5:46 PM CST for Amite County, Wilkinson County, Mississippi. It was in force for 44 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 28, 2024, 5:46 PM CST (23:46 UTC)
Expired
Dec 28, 2024, 6:30 PM CST
In force
44 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Amite County, MS, Wilkinson County, MS

The radar

The Hammond radar (KHDC), 89 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 28, 5:48 PM CSTTORNADO7 S Dolorosa, MSA tornado snapped branches and downed a tree to the west along Leaver-Woodville Rd. NWS survey estimates maximum winds of 85 mph (EF-0) with a path length of 0.1 mi and width of 25 yds. The track likely extends farther in both directions, but lack of accessibl
Dec 28, 5:48 PM CSTTORNADO7 S Dolorosa, MSA tornado snapped branches and downed a tree to the west along Leaver-Woodville Rd. NWS survey estimates maximum winds of 85 mph (EF-0) with a path length of 0.1 mi and width of 25 yds. The track likely extends farther in both directions, but lack of accessibl
Dec 28, 5:54 PM CSTTSTM WND DMG1 Ese Woodville, MSTrees down in Woodville and Centreville and along Highway 24 E. Trees also reported down on roads in the western part of the county. Power out across the county.
Dec 28, 5:54 PM CSTTSTM WND DMG1 Ese Woodville, MSTrees down in Woodville and Centreville and along Highway 24 E. Trees also reported down on roads in the western part of the county. Power out across the county.
Dec 28, 5:54 PM CSTTORNADO2 Ne Woodville, MSA tornado snapped the tops of several pine trees as it crossed Hwy 61 northeast of Woodville. NWS survey estimates maximum winds of 90 mph (EF-1) with a track length of 0.24 mi and a width of 25 yds. The track likely extends farther in both directions, but lac
Dec 28, 5:54 PM CSTTORNADO2 Ne Woodville, MSA tornado snapped the tops of several pine trees as it crossed Hwy 61 northeast of Woodville. NWS survey estimates maximum winds of 90 mph (EF-1) with a track length of 0.24 mi and a width of 25 yds. The track likely extends farther in both directions, but lac
Dec 28, 6:00 PM CSTTORNADO8 Nw Centreville, MSA tornado caused intermittent damage to branches and tree tops as it moved almost due eastward from Walter Anderson Rd to Macedonia Rd. NWS Survey estimates maximum winds of 80 mph (EF-0) with a path length of 2 miles and a width of 25 yds. The track may exten
Dec 28, 6:00 PM CSTTORNADO8 Nw Centreville, MSA tornado caused intermittent damage to branches and tree tops as it moved almost due eastward from Walter Anderson Rd to Macedonia Rd. NWS Survey estimates maximum winds of 80 mph (EF-0) with a path length of 2 miles and a width of 25 yds. The track may exten
Dec 28, 6:08 PM CSTTSTM WND DMGCentreville, MSLarge tree uprooted and fell onto home.
Dec 28, 6:08 PM CSTTSTM WND DMGCentreville, MSLarge tree uprooted and fell onto home.
Dec 28, 6:09 PM CSTTSTM WND DMG3 Nne Centreville, MSTin roof pulled off a manufactured home.
Dec 28, 6:09 PM CSTTSTM WND DMG3 Nne Centreville, MSTin roof pulled off a manufactured home.
Dec 28, 6:11 PM CSTTSTM WND DMGGloster, MSPart of a tin roof pulled off, minor damage done to siding and gutters.
Dec 28, 6:11 PM CSTTSTM WND DMGGloster, MSPart of a tin roof pulled off, minor damage done to siding and gutters.
Dec 28, 6:24 PM CSTTSTM WND DMG3 W Liberty, MSPart of a tin roof peeled back.
Dec 28, 6:24 PM CSTTSTM WND DMG3 W Liberty, MSPart of a tin roof peeled back.
Dec 28, 6:34 PM CSTTSTM WND DMGLiberty, MSMultiple trees down on Mississippi Highway 24 between Liberty and McComb.
Dec 28, 6:34 PM CSTTSTM WND DMGLiberty, MSMultiple trees down on Mississippi Highway 24 between Liberty and McComb.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 28, 2:17 PM CSTTornado Watch PDSSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2024-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2024-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
651 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

410 
WFUS54 KLIX 282346
TORLIX
MSC005-157-290030-
/O.NEW.KLIX.TO.W.0042.241228T2346Z-241229T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
546 PM CST Sat Dec 28 2024

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Southeastern Wilkinson County in southern Mississippi...
  Western Amite County in southern Mississippi...

* Until 630 PM CST.

* At 546 PM CST, severe thunderstorms capable of producing both
  tornadoes and straight line wind damage were located near
  Woodville, or 24 miles northwest of Jackson, moving east at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Woodville around 550 PM CST.
  Centreville and Gloster around 605 PM CST.
  Liberty around 620 PM CST.

Other locations impacted by this tornadic thunderstorm include
Crosby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3100 9081 3100 9096 3108 9145 3128 9143
      3130 9079
TIME...MOT...LOC 2346Z 273DEG 44KT 3115 9138 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

KLG
4 follow-up statements
602 
WWUS54 KLIX 282356 RRA
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
556 PM CST Sat Dec 28 2024

MSC005-157-290030-
/O.CON.KLIX.TO.W.0042.000000T0000Z-241229T0030Z/
Wilkinson MS-Amite MS-
556 PM CST Sat Dec 28 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR
SOUTHEASTERN WILKINSON AND WESTERN AMITE COUNTIES...

At 556 PM CST, a severe thunderstorm capable of producing a tornado 
was located near Woodville, or 21 miles north of Jackson, moving 
east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Centreville and Gloster around 605 PM CST.
  Liberty around 620 PM CST.

Other locations impacted by this tornadic thunderstorm include
Crosby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3100 9081 3100 9096 3107 9137 3128 9128
      3130 9079
TIME...MOT...LOC 2356Z 273DEG 44KT 3114 9123 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

KLG
245 
WWUS54 KLIX 290001
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
601 PM CST Sat Dec 28 2024

MSC005-157-290030-
/O.CON.KLIX.TO.W.0042.000000T0000Z-241229T0030Z/
Wilkinson MS-Amite MS-
601 PM CST Sat Dec 28 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR
SOUTHEASTERN WILKINSON AND WESTERN AMITE COUNTIES...

At 601 PM CST, a confirmed tornado was located near Centreville, or
20 miles northwest of Clinton, moving east at 50 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Centreville and Gloster around 605 PM CST.
  Liberty around 620 PM CST.

Other locations impacted by this tornadic thunderstorm include
Crosby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3100 9081 3100 9096 3106 9130 3128 9121
      3130 9079
TIME...MOT...LOC 0001Z 273DEG 44KT 3114 9115 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

KLG
246 
WWUS54 KLIX 290009
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
609 PM CST Sat Dec 28 2024

MSC005-157-290030-
/O.CON.KLIX.TO.W.0042.000000T0000Z-241229T0030Z/
Wilkinson MS-Amite MS-
609 PM CST Sat Dec 28 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR
SOUTHEASTERN WILKINSON AND WESTERN AMITE COUNTIES...

At 609 PM CST, a confirmed tornado was located over Centreville, or
15 miles west of Liberty, moving east at 50 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Wilkinson and western Amite Counties, including the
following locations... Crosby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3100 9081 3100 9096 3104 9118 3129 9110
      3130 9079
TIME...MOT...LOC 0009Z 277DEG 42KT 3110 9106 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

KLG
670 
WWUS54 KLIX 290016
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
616 PM CST Sat Dec 28 2024

MSC157-290026-
/O.CAN.KLIX.TO.W.0042.000000T0000Z-241229T0030Z/
Wilkinson MS-
616 PM CST Sat Dec 28 2024

...THE TORNADO WARNING FOR SOUTHEASTERN WILKINSON COUNTY IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CST for southern
Mississippi.

&&

LAT...LON 3100 9081 3100 9096 3102 9106 3128 9106
      3129 9107 3130 9093 3130 9079
TIME...MOT...LOC 0016Z 273DEG 44KT 3110 9095 

$$

MSC005-290030-
/O.CON.KLIX.TO.W.0042.000000T0000Z-241229T0030Z/
Amite MS-
616 PM CST Sat Dec 28 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR WESTERN
AMITE COUNTY...

At 616 PM CST, severe thunderstorms capable of producing both 
tornadoes and straight line wind damage were located near 
Centreville, or 10 miles southwest of Liberty, moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Liberty, Centreville, Gloster, and Crosby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3100 9081 3100 9096 3102 9106 3128 9106
      3129 9107 3130 9093 3130 9079
TIME...MOT...LOC 0016Z 273DEG 44KT 3110 9095 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

KLG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 28, 3:57 PM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Dec 28, 3:57 PM CST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
357 PM CST Sat Dec 28 2024

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(This evening through Sunday night)
Issued at 312 PM CST Sat Dec 28 2024

A regional outbreak of severe weather still seems to be on track
this afternoon and evening as the upper-level impulse ejects over
east-central Texas. The low-level jet is currently intensifying as
the surface low deepens over the ArkLaTex region. The 40-45kt
low-level jet has increased shear values over the area to 200-300
0-1 and 0-3km SRH. This, coupled with modest MLCAPE of 2000-2500
j/kg, poses a significant severe weather threat across our area,
particularly the northern half of it. We cold see multiple rounds
of convection due to confluence bands ahead of the main front.
Any supercell that can mature in this environment north of I-12
will be capable of all severe hazards, even strong, long-track
tornadoes. The last round of severe weather will be associated
with the main front, and that should get through the area around
2-3am.

Once the front comes through, a surface high filters into the area
and dry air takes over. This will cause more pleasant and clear
conditions on Sunday.

&&

.LONG TERM...
(Monday through Friday night)
Issued at 312 PM CST Sat Dec 28 2024

The next shortwave looks to move across the central CONUS during
the day Monday, giving us back onshore flow and heating up back
up. That impulse looks to throw another reinforcing front down.
Limited moisture ahead of it will cause only isolated showers
along it on Tuesday.

Behind the front, colder air and a surface high filter into the
area, causing more benign conditions behind it.

&&

.AVIATION...
(18Z TAFS)
Issued at 312 PM CST Sat Dec 28 2024

Multiple rounds of convection is on the table this evening as an
upper-level disturbance traverses the lower MS Valley. The last of
the convection is expected to be after 3am. Behind it, low
ceilings and vis will be an issue with the low-level convergence.
That should mix out shortly after sunrise as drier air and high
pressure filter in behind the front.

&&

.MARINE...
Issued at 312 PM CST Sat Dec 28 2024

Moderate onshore flow will continue through the evening and night
as well as periods of showers and thunderstorms in association
with an upper-level impulse over Texas. Its associated front will
sweep through the waters late tonight, and a return to more benign
conditions takes over behind it as a surface high pressure filters
in.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  54  66  47  69 / 100   0   0   0
BTR  57  71  51  74 /  90   0   0   0
ASD  57  72  49  70 /  90   0   0   0
MSY  58  71  53  71 /  90   0   0   0
GPT  58  70  49  68 /  90  10   0   0
PQL  59  75  48  72 /  90  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

SHORT TERM...JZ
LONG TERM....JZ
AVIATION...JZ
MARINE...JZ

In the hours before

Special weather statement, Dec 28, 2:13 PM CST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service New Orleans LA
213 PM CST Sat Dec 28 2024

LAZ035-036-MSZ068-069-282100-
East Feliciana LA-West Feliciana LA-Wilkinson MS-Amite MS-
213 PM CST Sat Dec 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN WEST
FELICIANA AND NORTHWESTERN EAST FELICIANA PARISHES, SOUTHEASTERN
WILKINSON AND SOUTHWESTERN AMITE COUNTIES THROUGH 300 PM CST
...

At 212 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Spillman, or 9 miles north of
Jackson, moving northeast at 30 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Centreville, Wilson, and Norwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

A Tornado Watch remains in effect until 300 PM CST for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3088 9121 3097 9129 3124 9115 3103 9094
TIME...MOT...LOC 2012Z 213DEG 28KT 3098 9122

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TJS
Special weather statement, Dec 28, 2:49 PM CST, 2 hours 57 minutes before
Special Weather Statement
National Weather Service New Orleans LA
249 PM CST Sat Dec 28 2024

LAZ036-037-071-MSZ069-070-282115-
St. Helena LA-Northern Tangipahoa LA-East Feliciana LA-Pike MS-
Amite MS-
249 PM CST Sat Dec 28 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHERN ST. HELENA,
NORTHEASTERN EAST FELICIANA AND NORTHWESTERN TANGIPAHOA PARISHES,
SOUTHERN PIKE AND SOUTHEASTERN AMITE COUNTIES THROUGH 315 PM CST
...

At 248 PM CST, Doppler radar was tracking strong thunderstorms
capable of producing funnel clouds along a line extending from near
Gillsburg to 6 miles east of Clinton. Movement was northeast at 35
mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Greensburg, Magnolia, Kentwood, Osyka, Darlington, Gillsburg,
Easleyville, Tangipahoa, and Mccomb Airport.

This includes the following Interstates...
 Interstate 55 in Louisiana between mile markers 55 and 66.
 Interstate 55 in Mississippi between mile markers 1 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

A Tornado Watch remains in effect until 300 PM CST for southeastern
Louisiana...and southern Mississippi. A Tornado Watch also remains in
effect until 900 PM CST for southeastern Louisiana...and southern
Mississippi.

&&

LAT...LON 3121 9027 3113 9079 3078 9101 3081 9055
TIME...MOT...LOC 2048Z 204DEG 31KT 3098 9066 3085 9090

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TJS
Special weather statement, Dec 28, 3:17 PM CST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
317 PM CST Sat Dec 28 2024

LAZ037-MSZ069-070-282200-
St. Helena LA-Pike MS-Amite MS-
317 PM CST Sat Dec 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL ST.
HELENA PARISH, NORTHWESTERN PIKE AND EASTERN AMITE COUNTIES THROUGH
400 PM CST
...

At 316 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds 7 miles west of Gillsburg, or 8
miles south of Liberty, moving northeast at 35 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Mccomb, Liberty, Summit, Smithdale, and Gillsburg.

This includes Interstate 55 in Mississippi between mile markers 14
and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

A Tornado Watch remains in effect until 900 PM CST for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3092 9071 3097 9085 3099 9084 3100 9083
      3100 9089 3135 9073 3135 9035
TIME...MOT...LOC 2116Z 205DEG 29KT 3104 9077

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TJS
Special weather statement, Dec 28, 3:32 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service New Orleans LA
332 PM CST Sat Dec 28 2024

LAZ036-037-046>048-MSZ068-069-282200-
Iberville LA-St. Helena LA-East Feliciana LA-West Baton Rouge LA-
East Baton Rouge LA-Wilkinson MS-Amite MS-
332 PM CST Sat Dec 28 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WEST BATON ROUGE,
NORTHWESTERN ST. HELENA, EAST FELICIANA, NORTH CENTRAL IBERVILLE AND
EAST BATON ROUGE PARISHES, SOUTHEASTERN WILKINSON AND SOUTHWESTERN
AMITE COUNTIES THROUGH 400 PM CST
...

At 331 PM CST, Doppler radar was tracking strong thunderstorms
capable of producing funnel clouds along a line extending from near
Clinton to near Erwinville. Movement was northeast at 35 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Baton Rouge, Zachary, Baker, Port Allen, Jackson, Clinton, Brusly,
Slaughter, Grosse Tete, Wilson, Norwood, Westminster, Merrydale,
Pride, Felps, Brownfields, Greenwell Spring, Inniswold, and Baton
Rouge Airport.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 140 and 161.
 Interstate 12 between mile markers 1 and 4.
 Interstate 110 in Louisiana between mile markers 1 and 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

A Tornado Watch remains in effect until 900 PM CST for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3037 9146 3065 9131 3066 9132 3066 9130
      3068 9131 3103 9113 3102 9073 3041 9107
TIME...MOT...LOC 2131Z 211DEG 31KT 3083 9100 3050 9134

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TJS
Special weather statement, Dec 28, 5:04 PM CST, 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
504 PM CST Sat Dec 28 2024

MSZ069-070-290000-
Pike MS-Amite MS-
504 PM CST Sat Dec 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN PIKE
AND EASTERN AMITE COUNTIES THROUGH 600 PM CST
...

At 504 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Liberty, moving northeast at
25 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Liberty and Smithdale.

This includes Interstate 55 in Mississippi between mile markers 21
and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

A Tornado Watch remains in effect until 900 PM CST for southern
Mississippi.

&&

LAT...LON 3100 9071 3104 9086 3135 9078 3135 9044
TIME...MOT...LOC 2304Z 212DEG 20KT 3106 9082

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TJS
Local storm report, Dec 28, 5:09 PM CST, 37 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
509 PM CST Sat Dec 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     Tornado          5 NE Gloster            31.25N 90.96W
12/28/2024                   Amite              MS   Emergency Mngr

            Large debris field of trees reported by
            emergency manager at New Hope Road and
            Forest Road 156-A. The debris field
            continued Fox Road and Oxford Meadville Road
            before entering in Franklin County, MS. No
            structures reported damaged.

&&

PG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 7:20 PM CSTAreal Flood AdvisoryLIXHarrison, Jackson3 hr
Dec 27, 7:37 PM CSTSpecial Weather StatementLIXJackson23 min
Dec 27, 8:00 PM CSTSpecial Weather StatementLIXJackson45 min
Dec 27, 8:24 PM CSTFlash Flood WarningLIXHarrison, Jackson4 hr
Dec 27, 8:58 PM CSTAreal Flood AdvisoryLIXJackson3 hr
Dec 27, 9:54 PM CSTFlash Flood Warning EmergencyConsiderable damage threatLIXJackson4 hr
Dec 27, 10:37 PM CSTFlash Flood Warning Considerable damage threatLIXJackson3 hr
Dec 28, 1:42 AM CSTAreal Flood AdvisoryLIXJackson4 hr
Dec 28, 6:35 AM CSTSpecial Weather StatementLIXWilkinson40 min
Dec 28, 6:54 AM CSTSpecial Weather StatementLIXPearl River21 min
Dec 28, 7:24 AM CSTSpecial Weather StatementLIXAmite51 min
Dec 28, 7:38 AM CSTSpecial Weather StatementLIXWilkinson52 min
Dec 28, 7:59 AM CSTRiver Flood WarningLIXHarrison6 hr
Dec 28, 2:13 PM CSTSpecial Weather StatementLIXWilkinson47 min
Dec 28, 2:35 PM CSTTornado WarningLIXAmite, Wilkinson40 min
Dec 28, 2:49 PM CSTSpecial Weather StatementLIXPike26 min
Dec 28, 3:17 PM CSTSpecial Weather StatementLIXAmite43 min
Dec 28, 4:27 PM CSTTornado WarningLIXAmite, Pike48 min
Dec 28, 5:04 PM CSTSpecial Weather StatementLIXAmite56 min
Dec 28, 5:15 PM CSTTornado WarningLIXAmite, Pike16 min
Dec 28, 5:28 PM CSTSevere Thunderstorm WarningLIXAmite, Wilkinson47 min

Nearby

Tornado Warnings in Mississippi, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.